MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97725
Medical Device Problem Codes Migration or Expulsion of Device (1395); Energy Output Problem (1431); Electromagnetic Compatibility Problem (2927); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a manufacturer representative regarding a trial patient who was using an external neurostimulator (ens).It was reported that the patient contacted rep at 1:00 in the morning on sunday to state they had a tingling sensation throughout their body, from head to toe.Rep advised the patient to shut off the ens, however the patient reported they still had the sensation.Technical services (tss) advised rep to have the patient follow up with their healthcare provider (hcp).Tss transferred call to dbs cell.Dbs tss spoke with rep to discuss consideration of interference between both the scs trial wens and dbs.Reviewed to confirm dbs status as being on and if patient has tried to shut off dbs to see if whole body tingling goes away, as it hasn't yet with ens turned off.Tss reviewed that if dbs was the issue, still wouldn't expect the description of whole body tingling, but more of the return of tremors or dyskinesia.Rep indicated that patient reports that they need to pull themselves out of bed and patient was worried that they may have pulled the trial leads.Rep had redirected patient to er over the weekend and to managing hcps.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name lead; product id neu_unknown_lead (serial: unknown); product type: 0200-lead; implant date ; explant date brand name lead; product id neu_unknown_lead (serial: unknown); product type: 0200-lead; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id 977d260 lot# serial# (b)(6) implanted: explanted: product type screening device product id 977d260 lot# serial# (b)(6) implanted: explanted: product type screening device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information from the rep indicated that the implant date of the trial leads was (b)(6) 2024.They stated that no x-rays were taken, so they cannot rule in or out whether leads were dislodged/migrated.They stated that the cause of the tingling sensations were unknown.They stated that the device was shut off.Subsequently patient was unable to move and admitted to the hospital for 2 days.The rep stated that the tingling eventually stopped and patient regained ability to move and was discharged from hospital.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19121120
Report Number3007566237-2024-00012
Device Sequence Number8230263
Product Code LGW
UDI-Device Identifier00763000689469
UDI-Public00763000689469
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/08/2024
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR
Patient SexFemale